Theorems on the Unique Initial Solution for Globally Convergent Homotopy Methods

Yasuaki Inoue, Saeko Kusanobu

    Research output: Contribution to journalArticle

    13 Citations (Scopus)

    Abstract

    Finding DC operating points of nonlinear circuits is an important and difficult task. The Newton-Raphson method adopted in the SPICE-like simulators often fails to converge to a solution. To overcome this convergence problem, homotopy methods have been studied from various viewpoints. For the global convergence of homotopy methods, it is a necessary condition that a given initial solution is the unique solution to the homotopy equation. According to the conventional criterion, such an initial solution, however, is restricted in some very narrow region. In this paper, considering the circuit interpretation of homotopy equations, we prove theorems on the uniqueness of an initial solution for globally convergent homotopy methods. These theorems give new criteria extending the region wherein any desired initial solution satisfies the uniqueness condition.

    Original languageEnglish
    Pages (from-to)2184-2191
    Number of pages8
    JournalIEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences
    VolumeE86-A
    Issue number9
    Publication statusPublished - 2003 Sep

      Fingerprint

    Keywords

    • Circuit analysis
    • Homotopy method
    • Initial solution
    • Nonlinear circuit
    • Unique solution

    ASJC Scopus subject areas

    • Electrical and Electronic Engineering
    • Hardware and Architecture
    • Information Systems

    Cite this